Representations of Lie algebras and the problem of noncommutative integrability of linear differential equations

A. V. Shapovalov, I. V. Shirokov

Research output: Contribution to journalArticle

1 Citation (Scopus)


An algorithm is proposed for integrating linear partial differential equations with the help of a special set of noncommuting linear differential operators - an analogue of the method of noncommutative integration of finite-dimensional Hamiltonian systems. The algorithm allows one to construct a parametric family of solutions of an equation satisfying the requirement of completeness. The case is considered when the noncommutative set of operators form a Lie algebra. An essential element of the algorithm is the representation of this algebra by linear differential operators in the space of parameters. A connection is indicated of the given method with the method of separation of variables, and also with problems of the theory of representations of Lie algebras. Let us emphasize that on the whole the proposed algorithm differs from the method of separation of variables, in which sets of commuting symmetry operators are used.

Original languageEnglish
Pages (from-to)360-364
Number of pages5
JournalSoviet Physics Journal
Issue number4
Publication statusPublished - Apr 1991
Externally publishedYes


ASJC Scopus subject areas

  • Physics and Astronomy(all)

Cite this